Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 61, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 5, 2005, 12:22 PM CDT for Edwards County, Kinney County, Real County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2005, 12:22 PM CDT (17:22 UTC)
- Expired
- Aug 5, 2005, 3:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Edwards County, TX, Kinney County, TX, Real County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 5.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 051723
FFWEWX
TXC137-271-385-052015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1222 PM CDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
EDWARDS
REAL
KINNEY
* UNTIL 315 PM CDT
* AT 1218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM NUMEROUS THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE ROCKSPRINGS.
STRONG THUNDERSTORMS CONTINUE TO DEVELOP OVER EDWARDS...REAL...AND
KINNEY COUNTIES. THESE STORMS ARE MOVING VERY SLOWLY AND HAVE THE
POTENTIAL TO PRODUCE TWO TO THREE INCHES OF RAIN BEFORE DISSIPATING.
HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
LAT...LON 2967 10065 2916 10065 2913 10015 2968 10014
2967 9980 3021 9977 3019 10063
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 9:59 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 5, 9:59 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 959 AM CDT FRI AUG 5 2005 .UPDATE... SCATTERED CONVECTION CONTINUING BUT SLOWLY WEAKENING OVER THE FAR NE COUNTIES THIS MORNING. AN ASSOCIATED SURFACE BOUNDARY HAS PUSHED INTO THE WESTERN HILL COUNTRY AND S CENTRAL CWA WHERE HIGHER CAPES INDICATED. EXPECT DEVELOPMENT ACROSS THE S CENTRAL AND WRN CWA NEAR/BEHIND THE SURFACE BOUNDARY WITH HEATING. GIVEN THE WEAK STEERING WINDS...CONVECTION WILL BE SLOW MOVING...AND ALONG WITH THE PWS ABOVE 1.5 INCHES/K INDICES IN THE MID 30S...MENTION OF LOCALLY HEAVY SOAKERS A GOOD IDEA. PREVIOUS FORECAST HAS GOOD CHC POPS IN THESE REGIONS WITH MENTION OF TRW+...SO NO BIG CHANGES REQUIRED ON THIS UPDATE. BECAUSE FLASH FLOODING TO BE SHORT LIVED AND LOCALIZED DO NOT FEEL A FLASH FLOOD WATCH NEEDED AT THIS TIME. && .PREV DISCUSSION... (ISSUED 336 AM CDT FRI AUG 5 2005) DISCUSSION... OUTFLOW FROM WEST CENTRAL TX AND EAST TX CONVECTION THURS EVE HAVE COMBINED TO PRODUCE A FOCUS FOR CONVECTION OVER EASTERN PARTS OF SOUTH CENTRAL TEXAS. SATELLITE DERIVED PRECIPITABLE WATER VALUES ARE INDICATED TO BE AROUND 2 INCHES FOR THIS ENVIRONMENT TO SUPPORT LOCALLIZED FLASH FLOOD THREATS. THIS CONVERGENCE ZONE SHOULD GRADUALLY DILUTE DURING THE DAY BUT STILL ENABLE SOME ENHANCEMENT OF SHOWERS AND THUNDERSTORMS ACROSS THE CENTRAL AND EASTERN TWO- THIRDS OF THE FORECAST AREA. ALSO, A SURFACE TROUGH OVER THE BURRO MOUNTAINS OF MEXICO HAS ENHANCED UPSLOPE FLOW CONVECTION. CONVECTIVE OUTFLOWS FROM THIS ACTIVITY COULD ENHANCE THE CHANCE OF RAIN OVER THE RIO GRANDE PLAINS AND SOUTHERN EDWARDS PLATEAU LATER THIS MORNING. THUS POPS FOR TODAY ARE IN THE CHANCE CATEGORY FOR ALL AREAS. WITH ADDED CLOUD COVER AND RAINS EXPECTED, WILL SEE HIGH TEMPS COOL 2 OR 3 DEGREES FROM PERSISTENCE. CONVECTIVE TRENDS IN THIS BROADLY UNSTABLE ENVIRONMENT COULD EASILY INCREASE LOCALLIZED FLASH FLOOD THREATS ON SHORT NOTICE ANYTIME FROM TODAY THROUGH TUESDAY WHEN HIGH PRESSURE ALOFT BEGINS TO SLOWLY BUILD BACK OVER THE SOUTHERN PLAINS. SATURATION LEVELS VARY QUITE A BIT FROM ONE PLACE TO THE NEXT, SO ISSUING FLASH FLOOD WATCHES FOR THESE ISOLATED HEAVY RAIN EVENTS DONT MAKE SENSE JUST YET. MODEL TRENDS ARE SHOWING LESS CONFIDENCE IN THE RIDGE TAKING HOLD, AND ANOTHER TUTT LOW IS FORECAST TO UNDERCUT THE RIDGE OVER SOUTH TEXAS BY THURSDAY. THUS THE DRYING TREND FOR NEXT WEEK APPEAR LESS FAVORABLE THAN IT DID FROM YESTERDAY. FOR NOW WILL STICK WITH NO SIGNIFCANT POPS IN THE MIDDLE PART OF NEXT WEEK WITH TEMPERATURES RISING 2-4 DEGREES IN THE EXTENDED. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 01/25
Hazardous weather outlook, Aug 5, 5:20 AM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 520 AM CDT FRI AUG 5 2005 TXZ171>173-183>194-202>209-217>225-228-061000- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 520 AM CDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND CONTINUE INTO TONIGHT. THE STORMS WILL GENERALLY BE SLOW MOVING. THIS WILL RESULT IN LOCALLY HEAVY RAINFALL WHICH MAY CAUSE MINOR FLOODING OF SMALL STREAMS AND URBAN AREAS. WIND GUSTS UP TO AROUND 40 MPH ARE ALSO POSSIBLE NEAR STORMS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED SATURDAY THROUGH THURSDAY. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL AND GUSTY WINDS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 7:22 PM CDT | Flash Flood Warning | EWX | Kendall | 113 min |
| Aug 4, 7:51 PM CDT | Flash Flood Warning | EWX | Gillespie | 2 hr |
| Aug 4, 9:08 PM CDT | Flash Flood Warning | EWX | Kendall | 82 min |
| Aug 5, 12:30 AM CDT | Flash Flood Warning | EWX | Williamson | 2 hr |
| Aug 5, 7:16 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| Aug 5, 8:33 AM CDT | Flash Flood Warning | EWX | Burnet | 117 min |
| Aug 5, 1:26 PM CDT | Flash Flood Warning | EWX | DeWitt | 3 hr |
| Aug 5, 1:28 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Aug 5, 2:16 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Aug 5, 2:52 PM CDT | Flash Flood Warning | EWX | Bandera, Medina | 3 hr |
| Aug 5, 2:58 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Real, Uvalde | 3 hr |
| Aug 5, 4:32 PM CDT | Flash Flood Warning | EWX | Gonzales | 118 min |
| Aug 5, 5:15 PM CDT | Flash Flood Warning | EWX | Fayette | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.